Which medications may cause exfoliative dermatitis?

Updated: Aug 15, 2019
  • Author: David Vearrier, MD, MPH; Chief Editor: Barry E Brenner, MD, PhD, FACEP  more...
  • Print
Answer

Numerous drugs have been implicated in exfoliative dermatitis. Commonly and less commonly implicated medication are summarized in Table 2. [1]  

Table 2. Medications Associated With Exfoliative Dermatitis (Open Table in a new window)

Common Uncommon
  • Allopurinol
  • Beta-lactam antibiotics
  • Carbamazepine
  • Gold
  • Phenobarbital
  • Phenytoin
  • Sulfasalazine
  • Sulfonamides
  • Zalcitabine
  • ACE-inhibitors
  • Chloroquine
  • Colony-stimulating factors
  • Cytarabine
  • Dapsone
  • Diflunisal
  • Efavirenz [6]
  • Fluindione
  • Hydroxychloroquine
  • Isoniazid
  • Isotretinoin [7]
  • Lithium
  • Minocycline
  • Platinum-based antineoplastics
  • Proton-pump inhibitors
  • Ribavirin
  • Thalidomide
  • Tocilizumab [8]
  • Vancomycin (not "red man syndrome" during infusion)

Did this answer your question?
Additional feedback? (Optional)
Thank you for your feedback!